Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 243, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 31, 2001, 5:00 PM CDT for Lincoln County, Logan County, Nebraska. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 31, 2001, 5:00 PM CDT (22:00 UTC)
- Expired
- Jul 31, 2001, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lincoln County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 74 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 5:05 PM CDT | Thunderstorm Wind 52 E | North Platte, NE | |
| Jul 31, 5:55 PM CDT | Thunderstorm Wind 52 E | Brady, NE | |
| Jul 31, 5:55 PM CDT | Thunderstorm Wind 52 E | Stapleton, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 312201
SVRLBF
NEC111-113-312300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
500 PM CDT TUE JUL 31 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN WEST CENTRAL NEBRASKA
CENTRAL AND NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 600 PM CDT
* AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF STAPLETON...MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
4 MILES SOUTHEAST OF STAPLETON AROUND 525 PM CDT.
OVER GANDY AROUND 530 PM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE. THESE STORMS ARE CAPABLE OF
PRODUCING WINDS IN EXCESS OF 60 MPH.
LAT...LON 4098 10096 4100 10028 4142 10031 4170 10028
4168 10057 4144 10063What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:37 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 31, 2:37 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 PM CDT TUE JUL 31 2001 FORECAST CHALLENGE WILL BE AREAL COVERAGE FOR POPS TONIGHT... LEADING SURFACE TROUGH AT 18Z EXTENDED SOUTHWEST FROM LOW CENTER OVER NORTH CENTRAL SOUTH DAKOTA...WEST OF MBG...TO EAST OF VTN...THEN SOUTHWEST TO OGA. REINFORCING TROUGH TO ENTER FROM THE NORTHWEST THIS EVENING WITH DRIER AIR TO FILTER ACROSS THE PANHANDLE. DEWPOINTS INTO THE MID TO UPPER 60S CENTRAL WITH CAP WEAKEST OVER THE PANHANDLE AT 18Z WITH ISOLATED CONVECTION POSSIBLE INTO THE EASTERN PANHANDLE BY 4 PM AS GRAVITY WAVES ON VISIBLE SATELLITE MOVE NORTHEAST. DEWPOINTS ALREADY DROPPING INTO THE LOW 50S IN THE PANHANDLE WITH HIGH BASED CONVECTION MOST LIKELY WITH GUSTY WINDS POSSIBLE. MODELS IN GENERAL AGREEMENT IN THE SHORT TERM WITH BOUNDARY TO CRAWL SLOWLY SOUTHEAST THIS EVENING. H85 SOUTHWEST TO NORTHEAST ORIENTATED JET TO KEEP BEST FOCUS FOR CONVECTION WELL TO THE NORTH MOVING NORTH THROUGH EASTERN NORTH DAKOTA INTO MINNESOTA THROUGH 01/00Z ALONG AND NORTH OF WARM FRONT. THEN AS REINFORCEMENT OF DRIER AIR OCCURS ALONG BOUNDARY THE FRONT WILL ORGANIZE WITH INCREASED LIFT FOR SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND EAST OF LINE FROM ANW TO LBF AND IML. FURTHER WEST MORE WIDELY SCATTERED CONVECTION. HIGHER MOISTURE AVAILABILITY WILL BE EAST OF AREA WITH LOW POPS RETAINED. AFTER 01/00Z SERIES OF H5 WAVES WILL BE LIFTING NORTHEAST ALONG THE SURFACE FRONT WITH THREAT FOR STRONG TO SEVERE STORMS TO BE EAST OF FORECAST AREA AFT 06Z. SURFACE WINDS TURN ON TO THE NORTH NORTHEAST ACROSS ALL OF THE FORECAST AREA AFTER 09Z WITH FRONT TO HANG FROM NORTHEAST NEBRASKA INTO NORTHWEST KANSAS ON WEDNESDAY. CLOUDS WILL BEGIN TO CLEAR ACROSS THE NORTHWEST WEDNESDAY AS FRONT MOVES BRIEFLY SOUTHEAST. PARTLY SUNNY SKIES SHOULD PREVAIL ACROSS THE REMAINDER AS NORTHEAST SURFACE WINDS WRAP MOISTURE BACK SOUTHWEST AND SERIES OF H5 WAVES TRANSIT EAST ACROSS SOUTHERN NEBRASKA. THIS WILL KEEP A CHANCE OF WIDELY SCATTERED THUNDERSTORMS OVER THE SOUTHEAST HALF OF THE FORECAST AREA. THE CLOUDS AND NORTHEAST WINDS FLOW WILL HELP TO HOLD TEMPERATURES DOWN INTO THE MID TO UPPER 80S WITH BLEND OF GUIDANCES USED. WEDNESDAY NIGHT INTO THURSDAY LOW LEVEL CONVERGENCE INCREASES ACROSS SOUTHERN NEBRASKA AS FRONT REMAINS DRAPED NEAR THE STATELINE AND SURFACE HIGH BUILDS EAST ACROSS THE NORTHERN PLAINS. 850-700 MB FRONTOGENESIS INCREASES OVER NORTHWEST KANSAS WEDNESDAY EVENING WITH EAST WINDS TO GENERATE UPSLOPE FLOW AND CLOUDS INCREASES THEN CONVECTION DRIVES FRONT FURTHER SOUTH INTO KANSAS OVERNIGHT. CHANCE OF THUNDERSTORMS CONTINUE FOR THE EXTREME SOUTHWEST WEDNESDAY NIGHT. OTHERWISE MOSTLY CLOUDY AS SURFACE HIGH BUILDS EAST ACROSS MINNESOTA AND NEXT LEESIDE TROUGH FORMS ON THE NORTHWEST HIGH PLAINS. RETURN FLOW SETS UP THURSDAY WITH FRONT TO RETURN NORTH. THE H5 HIGH CENTER WILL BE SITUATED OVER KANSAS WITH SERIES OF WAVES TO ROTATE AROUND PHERIPERY WITH LOW POPS INCLUDED FOR THE DAY OTHERWISE PARTLY CLOUDY AS UPPER RIDGE BUILDS FURTHER WEST AND AMPLIFIES. IN THE EXTENDED EUROPEAN MODEL MORE AGGRESSIVE BUILDING UPPER RIDGE WESTWARD ACROSS THE SOUTHERN U.S. WHILE MRF SHOWS DEEPER TROUGH TO DIG IN AND SLOWER PROGRESSION OF SYSTEM OFF THE NORTHWEST COAST BEYOND 96 HOURS. EUROPEAN MODEL PREFERRED AS 31/12Z AVN THROUGH 120 HOURS LIMITS MOISTURE ADVECTION AS THE H5 HIGH CENTER TO BUILD WEST ACROSS KANSAS ON FRIDAY...THEN EXTEND SOUTHWEST INTO THE DESERT SOUTHWEST THROUGH MONDAY. THIS WILL MAKE FOR A DRIER FORECAST AS RETURN FLOW SHUTS OFF FROM THE GULF AND MAIN FORCING MOVES MORE TO THE NORTH AND LIMITS RAINFALL SATURDAY THROUGH MONDAY. ISOLATED STORMS MAY FIRE OVER THE MOUNTAINS TO THE WEST BUT THEN WEAKEN WHILE MOVING NORTH NORTHEAST AND WILL GO FOR DRY FORECAST. ANY STORMS WHICH DO DEVELOP WILL HAVE WEAK STEERING WINDS WITH SLOW MOVEMENT TO ALSO LIMIT EASTWARD EXTENT. THEN LEESIDE TROUGH WILL EXTEND SOUTH INTO FAR WESTERN NEBRASKA MONDAY THEN AS H5 RIDGE AXIS MOVES EAST TUESDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. .LBF...NONE. KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:10 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 50 min |
| Jul 31, 6:25 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 35 min |
| Jul 31, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 66 min |
| Jul 31, 6:46 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 44 min |
| Jul 31, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.